Alert archive / Michigan / Winter Storm Warnings in 2025

Winter Storm Warning 6, NWS Gaylord, MI

February 15, 20255 counties in Michigan

NWS Gaylord, MI issued this winter storm warning at Feb 15, 2025, 3:11 AM EST for 5 counties in Michigan. It took effect at Feb 15, 2025, 4:00 AM EST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2025, 3:11 AM EST (08:11 UTC)
In effect from
Feb 15, 2025, 4:00 AM EST
Expired
Feb 16, 2025, 10:41 AM EST
In force
31 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Iosco County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 11:47 PM EST, 3 hours 24 minutes earlier. Its key messages:

  • Widespread snow develops late tonight, continuing into the day on Saturday. Roads will become slick and snow covered.
  • Widespread snow Saturday night into Sunday.
  • Lake effect snow and blowing snow Sunday night into Monday.
  • Very low wind chill temperatures expected Monday and Tuesday.
Area forecast discussion, Feb 14, 11:47 PM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1147 PM EST Fri Feb 14 2025

.KEY MESSAGES...

- Widespread snow develops late tonight, continuing into the day
  on Saturday. Roads will become slick and snow covered.

- Widespread snow Saturday night into Sunday.

- Lake effect snow and blowing snow Sunday night into Monday.

- Very low wind chill temperatures expected Monday and Tuesday.

&&

.UPDATE...
Issued at 940 PM EST Fri Feb 14 2025

Broad isentropic upglide well ahead of upstream wave driving the
development of light snow across the western Great Lakes this
evening. Still some mid level dry air to overcome, keeping the
snow relatively light and disorganized across northern Michigan.
Expect snow to gradually become more organized by late tonight,
with accumulations averaging around an inch by morning.
Inherited forecast has above well handled with little noteworthy
changes required.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 240 PM EST Fri Feb 14 2025

Pattern Synopsis: High pressure sliding east of the area with lee
cyclogenesis over the southern Plains as shortwave energy moves
through the southwestern CONUS.  Broad southerly flow developing
over the central CONUS as deeper moisture pushes northward toward
the Great Lakes.  This will bring an extended period of snow to
northern Michigan starting late tonight.

Forecast Details: Strengthening mid level theta-e warm advection
tonight with the first wing of precipitation moving into the area.
12z models have all trended slower with the onset of precipitation
tonight, holding a wedge of mid level dry air over much of the area.
We may see some lighter snow develop over eastern upper this evening
but much of northern lower may take until after midnight to fully
saturate for more widespread snow.  We will have to watch for the
potential for a little freezing drizzle/"snizzle" before things
fully saturate (not a high likelihood but something to watch for).
Because of the slower onset for precipitation, accumulations tonight
will generally only be 1-2" (locally 3" possible).

Widespread snow on Saturday as deep moisture/"warmer air" continue
to push northward into the Great Lakes as the surface low moves into
the mid-Mississippi Valley. 1000-700mb mixing ratios of 2-3 g/kg
(lower values in eastern upper).  Forecast soundings show deep
saturation with the primary forcing focused beneath the DGZ, which
points to more needles/columns versus dendrites. Some potential for
lake enhancement with southeast flow off of Lake Huron which may
target Drummond Island and southeast parts of Chippewa County
through the day on Saturday.  I will nudge the forecast in this
direction with some higher snow totals in that area.  Still some
signals of drier air over parts of eastern upper, which may limit
snowfall totals toward Sault Ste. Marie.  Will have a winter weather
advisory for all of northern Michigan starting later tonight through
the day on Saturday.  A relatively "mild" temperature day with highs
in the 20s (near 30 closer to the coasts).

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 240 PM EST Fri Feb 14 2025

Hopefully you're not too sick of the active winter weather pattern
because it's not going away anytime soon and it is expected to
continue through at least early next week. After our first round of
light to moderate snow later tonight into Saturday, attention will
turn to a deepening area of low pressure passing by to our
southeast. This system is expected to spread moderate to possibly
heavy snow across the region Saturday night which will continue into
Sunday. Could see warning criteria level snow amounts (7+
inches), especially along the Lake Huron shoreline due to lake
enhancement. Wrap around moisture along with northwest flow lake
effect snow and gusty winds are then expected Sunday night into
Monday (possibly even into Tuesday). Total snowfall amounts
through this time could total a half to locally up to a foot.
Wind gusts of 25 to 30 mph will exasperate conditions leading to
blowing and drifting snow and widespread lowered visibilities.
In addition, the gusty winds and much colder temperatures will
lead to low wind chills...perhaps as low as 10 to 20 below zero
Monday and Tuesday. Chances for lake effect snow showers linger
through the remainder of the long term. Temperatures will be
well below normal through Thursday with mainly teens for highs
at best. Highs Friday in the not as cold low and mid 20s. Lows
at night in the single digits above and below zero (perhaps even
colder) depending upon the amount of cloud cover.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1144 PM EST Fri Feb 14 2025

Cigs will continue to lower and snow will continue to become
more widespread through this morning. VFR conditions
deteriorating to IFR as snow and lower cigs develop. Widespread
snow and attendant IFR conditions continue through today, with
perhaps some improvement this evening. Light winds today become
a bit gusty out of the northeast this evening. Snow
accumulations of at least a few inches expected at the taf
locations by later this evening.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 7 PM EST Saturday for MIZ016>018-
     020>036-041-042-086>088-095>099.
MARINE...None.

&&

UPDATE...MSB
SHORT TERM...JZ
LONG TERM...AJS
AVIATION...MSB
Hazardous weather outlook, Feb 14, 10:11 PM EST, 5 hours before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1011 PM EST Fri Feb 14 2025

MIZ016>018-020>036-041-042-086>088-095>099-160315-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
1011 PM EST Fri Feb 14 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Tonight.

Accumulating snow tonight. Please see the latest winter weather
advisories for additional details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Widespread accumulating snow is expected across the region
Saturday through Sunday. Potential for blowing and drifting snow
increases Saturday night into Sunday. Additional lake effect snow
likely early next week. Please see the latest winter weather
advisories for additional details.

Well below zero wind chills likely Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the National
Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: x.com/nwsgaylord

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-160315-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1011 PM EST Fri Feb 14 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 4:12 AM ESTSmall Craft AdvisoryAPX4 days
Feb 15, 10:42 AM ESTGale WatchAPX4 hr
Feb 15, 2:50 PM ESTGale WarningAPX32 hr

Nearby

Winter Storm Warnings in Michigan, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.